Alert archive / Colorado / Hard Freeze Warnings in 2012
Hard Freeze Warning 2, NWS Pueblo, CO
NWS Pueblo, CO issued this hard freeze warning at Oct 26, 2012, 3:47 PM MDT for Baca County, Colorado. It took effect at Oct 26, 2012, 9:03 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:47 PM MDT (21:47 UTC)
- In effect from
- Oct 26, 2012, 9:03 PM MDT
- Expired
- Oct 27, 2012, 8:00 AM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
County Baca County, CO
The radar
The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
663 WWUS75 KPUB 262147 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MDT FRI OCT 26 2012 COZ099-270400- /O.NEW.KPUB.HZ.W.0002.121027T0500Z-121027T1400Z/ SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...SPRINGFIELD...WALSH 347 PM MDT FRI OCT 26 2012 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MDT SATURDAY. * LOCATION...BACA COUNTY * TEMPERATURE...OVERNIGHT LOWS WILL FALL TO BETWEEN 20 AND 25 DEGREES. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
3 follow-up statements
468 WWUS75 KPUB 270303 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 903 PM MDT FRI OCT 26 2012 COZ099-271015- /O.EXT.KPUB.HZ.W.0002.121027T0303Z-121027T1400Z/ SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...SPRINGFIELD...WALSH 903 PM MDT FRI OCT 26 2012 ...HARD FREEZE WARNING NOW IN EFFECT UNTIL 8 AM MDT SATURDAY... THE HARD FREEZE WARNING IS NOW IN EFFECT UNTIL 8 AM MDT SATURDAY. * LOCATION...BACA COUNTY * TEMPERATURE...LOWS WILL BE IN THE LOWER TO MID 20S. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
581 WWUS75 KPUB 270935 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 335 AM MDT SAT OCT 27 2012 COZ099-271400- /O.CON.KPUB.HZ.W.0002.000000T0000Z-121027T1400Z/ SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...SPRINGFIELD...WALSH 335 AM MDT SAT OCT 27 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. * LOCATION...BACA COUNTY * TEMPERATURE...LOWS WILL BE IN THE LOWER TO MID 20S. * IMPACT...FREEZING TEMPERATURES WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. DRAIN EXPOSED WATER PIPES AND IRRIGATION SYSTEMS. $$
307 WWUS75 KPUB 271348 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 748 AM MDT SAT OCT 27 2012 COZ099-271500- /O.EXP.KPUB.HZ.W.0002.000000T0000Z-121027T1400Z/ SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...SPRINGFIELD...WALSH 748 AM MDT SAT OCT 27 2012 ...HARD FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... THE HARD FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING. ALL OF BACA COUNTY HAS EXPERIENCED A HARD FREEZE THIS MORNING. TEMPERATURES WILL RISE ABOVE FREEZING OVER THE NEXT COUPLE OF HOURS. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this hard freeze warning went out at Oct 26, 2:30 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 26, 2:30 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT FRI OCT 26 2012 .SHORT TERM... (TONIGHT AND SATURDAY) ...A CHILLY NIGHT EXPECTED... CURRENTLY...CLOUD COVER OVER THE EASTERN PLAINS UP TO ALONG THE I25 CORRIDOR CONTINUED TO BREAK THIS AFTN...WHILE AREAS WEST REMAINED SUNNY. TEMPS HAVE STARTED TO WARM SLIGHTLY WHERE THE SUN HAS BROKEN THROUGH...WITH KPUB WARMING TO AROUND 40 F...BUT RIGHT ALONG THE COLORADO AND KANSAS STATE LINE TEMPS ARE STAYING IN THE LOWER TO MID 30S UNDER THE CLOUD COVER. TONIGHT AND TOMORROW...DRY AND COOL NORTHWEST FLOW ALOFT WILL CONTINUE WITH NO PCPN EXPECTED. LLVL SFC WINDS WILL FOLLOW A NORMAL TERRAIN-INDUCED DIURNAL PATTERN BUT SHOULD REMAIN LIGHT ENOUGH TO NOT MAKE ANY SIGNIFICANT DIFFERENCE. CLEAR SKIES OVERNIGHT WILL ALLOW EFFICIENT RADIATIONAL COOLING TO OCCUR AND MIN TEMPS SHOULD DROP INTO THE 10 TO 20 DEG RANGE FOR MOST LOCATIONS...SO WENT AHEAD AND HOISTED A HARD FREEZE WARNING FOR BACA COUNTY WHICH SHOULD OFFICIALLY END THE GROWING SEASON THERE. AFTER A VERY FROSTY START TO THE DAY...PLENTY OF SUN WILL HELP MOTIVATE TEMPS TO WARM INTO 50S FOR MOST LOCATIONS DURING THE AFTN. MOORE .LONG TERM... (SATURDAY NIGHT THROUGH NEXT FRIDAY) ...COOLER THAN AVERAGE THROUGH SUNDAY...THEN WARMER THAN AVERAGE... PRETTY QUIET ON THE WEATHER FRONT THROUGH THE UPCOMING WEEK. UPPER LEVEL HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE PERIOD... BRINGING DRY AND WARMER AIR TO THE REGION. TEMPERATURES WILL START OUT BELOW AVERAGE SUNDAY...WITH MORNING LOWS GENERALLY IN THE MID TEENS TO MID 20S ACROSS THE ENTIRE AREA. READINGS SHOULD BE LOW ENOUGH TO PUT THE FINAL TOUCHES ON THE END OF THE GROWING SEASON. STARTING MONDAY AND CONTINUING THROUGH FRIDAY...UPPER HIGH PRESSURE WILL BUILD IN MORE STRONGLY OVER SOUTHERN COLORADO...RESULTING IN TEMPERATURES 5 TO 10 DEGREES ABOVE AVERAGE. ANY STORMS LOOK TO REMAIN FAR ENOUGH NORTH OF THE AREA TO BE NON-FACTORS IN SOUTHERN COLORADO WEATHER. SO...GENERALLY CLEAR OR PARTLY CLOUDY SKIES ARE EXPECTED THROUGH THE PERIOD WITH NO PRECIPITATION AND GENERALLY LIGHT WINDS. HAVING SAID THAT...THERE IS ONE DISTURBANCE SHOWING UP IN THE 12Z GFS FOR NEXT FRIDAY THAT COULD HAVE CONSEQUENCES EITHER LATE FRIDAY OR BEYOND. THIS FEATURE WAS NOT THERE IN THE 06Z RUN OF THE GFS BUT IT IS THERE IN THE 12Z RUN. THERE IS ALSO A DISTURBANCE IN THE ECMWF MODEL FOR FRIDAY...BUT IT IS MUCH FARTHER NORTH...MUCH WEAKER AND MUCH MORE PROGRESSIVE. ANY IMPACTS ON SOUTHERN COLORADO WITH THE ECMWF VERSION OF THE SYSTEM WOULD PROBABLY BE LIMITED TO WIND... WARMTH AND FIRE WEATHER. IN THE 12Z VERSION OF THE GFS...A CUTOFF LOW DEVELOPS NEAR THE 4 CORNERS REGION FRIDAY AFTERNOON...AND THEN TRACKS ACROSS CENTRAL NEW MEXICO INTO THE PANHANDLES SATURDAY AND SUNDAY. THE SYSTEM LOOKS PRETTY WARM...SO IT WOULD MAINLY BE A RAIN EVENT ACROSS THE LOWER ELEVATIONS...WITH ANY SNOW CONFINED TO THE MOUNTAINS. HOWEVER...IF THE MODEL IS CORRECT...IT COULD BE A DECENT PRECIPITATION EVENT FOR SOUTHERN COLORADO NEXT WEEKEND...ESPECIALLY BY EARLY NOVEMBER STANDARDS. UNFORTUNATELY...THIS POTENTIAL SYSTEM IS STILL 7 DAYS AWAY AND A LOT WILL PROBABLY CHANGE BETWEEN NOW AND THEN. LW && .AVIATION... VFR CONDITIONS EXPECTED FOR THE 3 MAIN TAF SITES OF KCOS...KPUB AND KALS FOR THE NEXT 24 HRS. MVFR CLOUD DECK OVER THE FAR EASTERN AREAS NEAR THE KANSAS BORDER WILL LINGER THROUGH 23Z BUT CLEARING SKIES ARE THEN FORECAST FOR THE REST OF THE NIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM MDT SATURDAY FOR COZ099. && 27/50
Hazardous weather outlook, Oct 26, 6:13 AM MDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 613 AM MDT FRI OCT 26 2012 COZ058>089-093>099-271300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 613 AM MDT FRI OCT 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW SHOWERS WILL END THIS MORNING OVER EASTERN COLORADO. NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 44/06
In the hours before
Local storm report, Oct 26, 10:19 AM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
1019 AM MDT FRI OCT 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM SNOW 3 SW PUEBLO 38.24N 104.66W
10/26/2012 E1.3 INCH PUEBLO CO TRAINED SPOTTER
SNOWFALL LAST NIGHT...EXACT BEGIN AND END TIMES NOT
KNOWN.
0928 AM SNOW 2 N BLACK FOREST 39.05N 104.71W
10/26/2012 M3.0 INCH EL PASO CO TRAINED SPOTTER
0928 AM SNOW 2 ENE MONUMENT 39.11N 104.84W
10/26/2012 M5.0 INCH EL PASO CO TRAINED SPOTTER
48 HOUR TOTAL ENDING 10/26 0900AM.
0840 AM SNOW 4 E SHERIDAN LAKE 38.47N 102.21W
10/26/2012 M2.0 INCH KIOWA CO TRAINED SPOTTER
0829 AM SNOW 2 WSW ROSITA 38.09N 105.36W
10/26/2012 M3.0 INCH CUSTER CO TRAINED SPOTTER
SNOWFALL LAST NIGHT
0825 AM SNOW 7 ESE TEXAS CREEK 38.37N 105.46W
10/26/2012 M1.5 INCH FREMONT CO TRAINED SPOTTER
0809 AM SNOW 1 S BEULAH 38.07N 104.98W
10/26/2012 M2.0 INCH PUEBLO CO TRAINED SPOTTER
0630 AM SNOW 2 SE PENROSE 38.41N 104.99W
10/26/2012 M1.5 INCH FREMONT CO TRAINED SPOTTER
0620 PM SNOW 2 ENE MONUMENT 39.11N 104.84W
10/25/2012 M4.0 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL. 3 INCHES SNOW SINCE 8 AM.
&&
LWNearby
Hard Freeze Warnings in Colorado, 2012Every hard freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.